Lightning, Middlesex
- When
- July 10, 6:45 PM EST
- Where
- Middlesex County, New Brunswick
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.440, -74.409 (the zone’s center; the record gives no point)
A lightning strike damaged a portion of the fire alarm system in the Middlesex County Courthouse. It made the alarm inaudible through parts of the building.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A lightning strike damaged a portion of the fire alarm system in the Middlesex County Courthouse. It made the alarm inaudible through parts of the building.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 10, 2:55 PM EST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 355 PM EDT TUE JUL 10 2001 ADVANCING COLD FRONT FROM THE NORTH AND WEST IS TRIGGERING SHOWERS AND THUNDERSTORMS ACROSS A GOOD PORTION OF THE CWA LATE THIS AFTERNOON. ENTIRE CWA UNDER A SEVERE THUNDERSTORM WATCH UNTIL 900 PM. HAVE INTRODUCED AN "INTO THIS EVENING" PERIOD WITH LIKELY POPS IN SE PA AND ADJACENT AREAS OF SOUTHERN NJ TO ACCOUNT FOR IMMINENT SHOWER AND THUNDERSTORM ACTIVITY. 50 POPS OTHER LOCATIONS DURING THE OVERNIGHT PERIOD WITH SECOND ROUND OF SHOWERS AFTER MIDNIGHT AND INTO THE MORNING HOURS AS SHORT WAVE MOVES ACROSS CWA. WITH NO SOLAR ENERGY TO DESTABLIZE THE ATMOSPHERE...DON/T EXPECT SEVERE CONDITIONS FROM ANY THUNDERSTORMS WHICH MAY DEVELOP AFTER MIDNIGHT. AFTER A FEW LINGERING SHOWERS WED MORNING...SKIES WILL BECOME PARTLY SUNNY. CANNOT RULE OUT ONE OR TWO INSTABILITY SHOWERS BUT DON/T THINK THEY WILL BE WIDESPREAD ENOUGHT TO MENTION IN THE FORECAST. NORTHWEST WINDS WILL ALSO PICK UP A LITTLE IN THE 10 TO 15 MPH RANGE. WED NIGHT LOOKS FAIR BUT ANOTHER SHORT WAVE APPROACHING FROM THE WEST MIGHT PRODUCE A FEW SHOWERS LATE THUR BUT DUE TO UNCERTAINTY IN THE M1ODELS HAVE NOT MENTIONED SHOWERS IN THE FCST. HAVE FOLLOWED FWC/MAV TEMPS IN THIS FCST. KDOX 88D DOWN UNTIL FURTHER NOTICE. .PHI...SVR TSTM WATCH ALL ZONES UNTIL 9 PM. MIKETTA
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>026-PAZ054-055- 060>062-067>071-110100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 145 PM EDT TUE JUL 10 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR EASTERN PENNSYLVANIA ...MUCH OF NEW JERSEY EXCEPT THE NORTHEAST...DELAWARE...AND NORTHEASTERN MARYLAND UNTIL 900 PM EDT... THE SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES: IN PENNSYLVANIA BERKS...BUCKS...CARBON...CHESTER...DELAWARE...LEHIGH...MONROE... MONTGOMERY...NORTHAMPTON...AND PHILADELPHIA. IN NEW JERSEY ATLANTIC...BURLINGTON...CAMDEN...CAPE MAY...CUMBERLAND... GLOUCESTER...HUNTERDON...MERCER...MIDDLESEX...MONMOUTH... MORRIS...OCEAN...SALEM...SOMERSET...SUSSEX...AND WARREN. IN DELAWARE KENT...NEW CASTLE...AND SUSSEX. IN MARYLAND CECIL...KENT...QUEEN ANNE/S...CAROLINE...AND TALBOT. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WIND IN EXCESS OF 55 MPH AND HAIL 3/4 INCH OR GREATER IN DIAMETER IN AND CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY ALSO ACCOMPANY ANY THUNDERSTORMS. ADVANCE PLANNING DURING A WATCH IS ESSENTIAL. PERSONS SHOULD KNOW WHERE TO GO AND WHAT TO DO IN THE EVENT A SEVERE WEATHER WARNING IS ISSUED. REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO RELAY Y"OUR INFORMATION TO THE NATIONAL WEATHER SERVICE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY, NJ
709 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM SNYDERSVILLE PA WIND DAMAGE
07/10/01 MONROE SEVERAL TREES DOWN/SOME
WIRES DOWN BETWEEN
SNYDERSVILLE AND
KRESGEVILLE
0535 PM COUNTY-WIDE NJ WIND DAMAGE
07/10/01 SEVERAL TREES DOWN IN THE
COUNTY
0635 PM WASHINGTON NJ WIND DAMAGE
07/10/01 WARREN WIRES DOWN, SMALL HAIL
JJMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY, NJ
712 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM COUNTYWIDE NJ WIND DAMAGE
07/10/01 SALEM SEVERAL TREES DOWN IN THE
COUNTY
0540 PM SNYDERSVILLE PA WIND DAMAGE
07/10/01 MONROE SEVERAL TREES DOWN/SOME
WIRES DOWN BETWEEN
SNYDERSVILLE AND
KRESGEVILLE
0635 PM WASHINGTON NJ WIND DAMAGE
07/10/01 WARREN WIRES DOWN AND SMALL HAIL.
JJMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY, NJ
729 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM KENNETT SQUARE PA WIND DAMAGE
07/10/01 CHESTER ROOFS OFF TWO SHEDS AT
MUSHROOM FARM. TREES DOWN.
0535 PM COUNTY WIDE NJ WIND DAMAGE
07/10/01 SALEM SEVERAL TREES DOWN IN THE
COUNTY.
0540 PM SNYDERSVILLE PA WIND DAMAGE
07/10/01 MONROE SEVERAL TREES DOWN/SOME
WIRES DOWN BETWEEN
SNYDERSVILLE AND
KRESGEVILLE.
0635 PM WASHINGTON NJ WIND DAMAGE
07/10/01 WARREN WIRES DOWN AND SMALL HAIL.
AMCThe Philadelphia radar (KDIX), 55 km away, was scanning. The volume nearest the first event began at 23:43 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2001Every state in 2001This day in weather historyWarnings in New Jersey, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5260313.